Another infection Rib pain - clarithr... - British Lung Foun...

British Lung Foundation

47,650 members56,573 posts

Another infection Rib pain - clarithromycin instead of doxycycline

Lina-61
Lina-61

I have just seen a gp due to having rib pain bern told I have another infection I have been given antibiotics clarithromycin didn't want doxycycline again what can I expect been told if I feel unwell to go to a & e ad I could get pneumonia oxygen levels really good I'm really tired with it can't sit long gp also said to not stay on bed and keep active

Lina1961

20 Replies

Hi Lina. Ive had Clarithromycin several times and like most antibiotics it can cause tummy problems after a couple of days but I find if I take it half way through a meal that helps a lot and thankfully the gut problems haven't lasted very long (for me anyway). Hope you get on ok with it. Rose

Lina-61
Lina-61 in reply to rsmrsnl

Thanks rsmrsnl I have been on 4 lots of doxycycline so already have tummy issues need to start taking some probiotics so sick of these infections and antibiotics

Lina 1961

rsmrsnl
rsmrsnl in reply to Lina-61

Probiotics do help. I have taken them since being prescribed 100mg doxy daily for the last couple of months. Rose

Lina-61
Lina-61 in reply to rsmrsnl

Thank you I intend to start using probiotics

Lina

I've had it and am on it again now. Firstly, take it straight after food not on an empty tummy, it will help with any nausea. Also use a probiotic, even if it's just actimel.

It can give you headaches and funny dreams and also a heart flutter, but that shouldn't last for long. Try not to panic and try and keep with it because it is a really good antibiotic and generally does a very good job.

Lina-61
Lina-61 in reply to Shancock

Hi Shancock

Thanks for the advice and info I starting it tomorrow so will take with some toast in the morning I take other meds to help with pain so I should sleep will look out for the dreams and fluttering

Lina

Shancock
Shancock in reply to Lina-61

They don't cause problems for everyone you'll be probably be fine as long as you take them with food. They should do the job they're very good ones. I hope this sorts it for you x

Lina-61
Lina-61 in reply to Shancock

Thanks I'm hoping not just finished doxycline last Thursday do was quite surprised that I had another infection as usual no support from hubby just to take them and not read the leaflet with medication.

Thanks

Lina

Hidden
Hidden

Probably the first one didn’t clear properly.

If you are allergic to penicillin you usually get clarithromycin or doxycycline..Reaction is such an individual thing. I usually eat a little rice, even for breakfast, or dry toast, it protects your digestive tract a little, then I swallow the tablet.

Take care x

Lina-61
Lina-61 in reply to Hidden

Thanks Happylondon

I had toast this morning and took my 1st antibiotic so will see how it goes

A bit weary about all antibiotics now nothing seems to clear the infections

Lina

Hidden
Hidden in reply to Lina-61

Oh I know how you feel, some years we have one chest infection after the other. I’m going through similar problems.

Time to ask for referral to the respiratory specialist if you haven’t..

Have a proper medication review because you may not be on the right inhalers etc..usually there is a cause and there is adequate treatment.

Phoning the BLF helpline can be a first step while you are waiting for a hospital appointment.

Take care Lina xx

Keep in touch if you need to share.

Fran

Lina-61
Lina-61 in reply to Hidden

Hi Fran

I saw a lung consultant in Sept doesn't think I have bronchiectasis no scarring on lungs he thinks I had pneumonia had another ct scan last week unless he finds anything on this scan as far as he's concerned he has discharged me personally I think its all acid reflux.

Lina

Hidden
Hidden in reply to Lina-61

Ahhhh so pneumonia needs a long recovery..

Hope your scan is clear Lina, but do insist on being kept on if you don’t feel well enough.

Lina-61
Lina-61 in reply to Hidden

Thanks Fran if it comes back clear I still need to know why I'm getting repeated infection they found Haemophilus influenzae and it's sensitive to Ciprofloxacin, Co-Amoxiclav and doxycycline so will have to see how I get on.

Maybe on wrong antibiotics

Lina

Hidden
Hidden in reply to Lina-61

Ok you may have been on the wrong one yes. I have the same problem, bugs and wrong antibiotic..waiting to see my LAM consultant to get finally treated!!

Hope you succeed love x

Lina-61
Lina-61 in reply to Hidden

Brill good luck with your appointment I will ring consultants secretary tomorrow to find out more what antibiotics I need to be on

Lina

Hi have read all these replies on the antibiotics! I had a bout of chest infections earlier in the year and as was stated I’m allergic to penicillin so seemed to be ok on clarythromycin then my face swelled up so new antibiotics the infections still kept on! So different antibiotics then eventually doxycycline and ended up in A&E with swollen tongue and throat! I am awaiting an allergy clinic appointment to find out what ones I can take......it was a relief to find out that other people have the same reactions! I hope soon for all of us they find how to counteract all this chopping and changing...........I do take Kombucha when I’ve had antibiotics to replace the good bugs in the tum! Seems to work for me, maybe will help other people, hope you all feel better soon.

Lina-61
Lina-61 in reply to E10ly

Thank you E10ly

Just a lot of antibiotics don't agree with me side effects I'm just plodding on and waiting on ct scan results.

Lina

Lina-61

Hi, Sorry to hear of your rib pain. I have had both of theses antibiotics and have to say that I find the most useful is the Clarithromycin together with 6/8 steroids Prednisalone. Also get quite a few chest infections over the year, usually at Christmas which lasts for a couple of months. Hope you feel a bit better soon especially as Christmas is on it's way.

IKeith

Lina-61
Lina-61 in reply to lKeith

Thanks Ikeith

Alot of antibiotics don't seem to agree with me rib pain is better just seem to suffer alot of side effects I am not on a steriods.

Thanks again

Lina

You may also like...